Alert archive / Kansas / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Dodge City, KS

March 4, 201727 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 4, 2017, 3:30 AM CST for 27 counties in Kansas. It took effect at Mar 4, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 3:30 AM CST (09:30 UTC)
In effect from
Mar 4, 2017, 12:00 PM CST
Expired
Mar 4, 2017, 7:00 PM CST
In force
7 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2017-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2017-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3730 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS83 KDDC 040930
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
330 AM CST Sat Mar 4 2017

...Critical Fire Weather Conditions Are Expected This 
Afternoon...

.Southerly winds will increase again today and gust to around 25 
to 35 mph. A dry airmass combined with warming temperatures will
result in the relative humidity falling to around 15 percent. The
low humidity combined with the gusty winds will create the 
critical fire weather conditions. These critical fire weather 
conditions will be possible over far southwest Kansas again on 
Sunday and especially on Monday.

KSZ043-044-063-076-086-042200-
/O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
/O.EXA.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/
Scott-Lane-Finney-Haskell-Seward-
330 AM CST Sat Mar 4 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043... 044...063...076 AND 086... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING AND AGAIN FROM LATE MONDAY MORNING THROUGH MONDAY 
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043...044...063...076 AND 086... 

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from noon today to 7 PM CST this evening. Additional Fire Weather
Watches has also been issued. The Fire Weather Watches for wind 
and low relative humidity are in effect from Sunday afternoon
through Sunday evening and again from late Monday morning through
Monday evening.

* Affected Area...in Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 076 Haskell and Fire Weather Zone 086 Seward.

* Winds...southwest 20 to 30 mph with gusts up to 40 mph.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 10 to 15 percent.

* Temperatures...in the lower 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061-062-074-075-084-085-042200-
/O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
/O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
330 AM CST Sat Mar 4 2017 /230 AM MST Sat Mar 4 2017/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 
085... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING AND AGAIN FROM LATE MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 061...062...074...075...084 AND 085... 

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this 
evening. A Fire Weather Watch has also been issued. This Fire 
Weather Watch for wind and low relative humidity is in effect 
from late Monday morning through Monday evening.

* Affected Area...in Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton 
  and Fire Weather Zone 085 Stevens.

* Winds...southwest 15 to 25 mph with gusts up to 30 mph.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 11 percent.

* Temperatures...in the mid 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-045-046-064>066-077>081-087>090-042200-
/O.UPG.KDDC.FW.A.0006.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.W.0010.170304T1800Z-170305T0100Z/
/O.NEW.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-
Kiowa-Pratt-Meade-Clark-Comanche-Barber-
330 AM CST Sat Mar 4 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...045...046...064...065...066...077...078...079...080...
081...087...088...089 AND 090... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 030...031...045...046...064...065...066...077...
078...079...080...081...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity...which is in effect 
from noon today to 7 PM CST this evening. A Fire Weather Watch has
also been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from late Monday morning through Monday 
evening. 

* Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire 
  Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire 
  Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* Winds...south 20 to 30 mph with gusts up to 40 mph.

* Timing...12 Noon to 7 pm CST.

* Relative Humidity...as low as 12 to 15 percent.

* Temperatures...in the upper 60s to lower 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
429 
WWUS83 KDDC 042053
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
253 PM CST Sat Mar 4 2017


KSZ030-031-045-046-064-077-078-087-088-050500-
/O.EXA.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/
/O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/
/O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Trego-Ellis-Ness-Rush-Hodgeman-Gray-Ford-Meade-Clark-
253 PM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...
031...045...046...064...065...066...077...078...079...080...081...
087...088...089 AND 090...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 030...031...045...046...064...077...078...087 AND
088...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...045...046...064...065...066...
077...078...079...080...081...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity...which is in
effect from Sunday afternoon through Sunday evening.

* Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire 
  Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 087 Meade and Fire Weather Zone 088 Clark.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph through 
Sunday and then northwest at 20 to 30 mph Monday.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 10 percent.

* Temperatures...Highs in the lower 70s today, upper 70s Sunday and
lower 60s Monday.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ043-044-061>063-074>076-084>086-050500-
/O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/
/O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/
/O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-
Stevens-Seward-
253 PM CST Sat Mar 4 2017 /153 PM MST Sat Mar 4 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 043...044...063...076 AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...044...063...076 AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 043...044...063...076 AND 086...

* Affected Area...in Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 076 Haskell...Fire Weather Zone 084 Morton...Fire 
  Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph through 
Sunday and then northwest at 20 to 30 mph Monday.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 10 percent.

* Temperatures...Highs in the lower 70s today, upper 70s Sunday and
lower 60s Monday.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ065-066-079>081-089-090-050500-
/O.CON.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/
/O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
253 PM CST Sat Mar 4 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...
031...045...046...064...065...066...077...078...079...080...081...
087...088...089 AND 090...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...045...046...064...065...066...
077...078...079...080...081...087...088...089 AND 090...

* Affected Area...in Kansas...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 079 
  Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 
  Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph through 
Sunday and then northwest at 20 to 30 mph Monday.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 15 percent.

* Temperatures...Highs in the lower 70s today, mid 70s Sunday and
lower 60s Monday.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
991 
WWUS83 KDDC 050039
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
639 PM CST Sat Mar 4 2017

...Red Flag Warning Expiring at 7pm...

Rapidly increasing humidity is expected this evening, therefore
the warning will be allowed to expire. Fire danger is expected to
return on Sunday and Monday, especially in far western counties. 

KSZ030-031-043>046-061>064-074>078-084>088-050845-
/O.EXP.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/
/O.CON.KDDC.FW.A.0007.170305T1800Z-170306T0100Z/
/O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
639 PM CST Sat Mar 4 2017 /539 PM MST Sat Mar 4 2017/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...045...046...064...077...078...
087 AND 088...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...045...046...064...077...078...
087 AND 088...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...045...046...064...065...066...077...078...079...080...
081...087...088...089 AND 090...

* Affected Area...in Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire 
  Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire 
  Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* Winds...southwest 20 to 30 mph with gusts up to 40 mph.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 9 percent.

* Temperatures...in the lower 60s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ065-066-079>081-089-090-050845-
/O.EXP.KDDC.FW.W.0010.000000T0000Z-170305T0100Z/
/O.CON.KDDC.FW.A.0008.170306T1700Z-170307T0200Z/
Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
639 PM CST Sat Mar 4 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030...031...045...046...064...065...066...
077...078...079...080...081...087...088...089 AND 090...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...
045...046...064...065...066...077...078...079...080...081...087...
088...089 AND 090...

* Affected Area...in Kansas...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 079 
  Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 
  Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...south 15 to 25 mph with gusts up to 40 mph.

* Timing...12 noon through 7 pm CST.

* Relative Humidity...as low as 12 percent.

* Temperatures...in the lower 60s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:36 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 3, 11:36 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1136 PM CST Fri Mar 3 2017

...Updated aviation discussion...

.SHORT TERM...(This evening through Saturday)
Issued at 234 PM CST Fri Mar 3 2017

Only a few high clouds will be visible through tomorrow with no
precipitation expected. A trough of low pressure will also be
found across eastern Colorado through tomorrow leading to
southwest winds across the forecast area. Strong gusts are
expected again by tomorrow afternoon as the atmosphere mixes and
the pressure gradient tightens. The main concern in the short term
with be fire danger tomorrow afternoon across far western Kansas.
RHs look to dip below 15 percent in this area. As for
temperatures, low tonight look to range from around 30 degrees
across west central Kansas to lower 40s across central and south
central Kansas. Highs tomorrow look to range from the upper 60s
across south central Kansas to mid 70s along the KS/CO border.

.LONG TERM...(Saturday night through Friday)
Issued at 234 PM CST Fri Mar 3 2017

A dry and quiet period continues through the weekend as an upper
level ridge slowly pushes eastward across the Central Plains. A
few mid level clouds will be possible this weekend, but with the
lack of lift, no precipitation is expected. An upper level trough
is progged to move through the Northern Plains during the
beginning of the week. This will in turn help push a cold front
through the area. Precipitation with this system looks to remain
far east of the CWA with only a wind shift expected across western
Kansas. The remainder of the long term forecast period continues
to look dry with partly cloudy skies. As for temperatures, Highs
will be in the 70s Sunday and Monday before falling into the 60s
Tuesday and Wednesday. Highs in the 70s are then expected to
return Thursday and Friday. Lows will drop into the 40s to low 50s
Saturday and Sunday night, then in the upper 20s to mid 30s Monday
through Wednesday night. Lows in the 30s are possible Thursday
night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1136 PM CST Fri Mar 3 2017

A low level jet will persist over central and southwest Kansas
overnight with resulting LLWS. This should diminish after sunrise
on Saturday but expect south to southwest winds to increase during
the day with gusts into the 30-35 knot range by afternoon.
Otherwise, expect VFR conditions through the period.

&&

.FIRE WEATHER...
Issued at 530 PM CST Fri Mar 3 2017

Red flag warning continues through 7 pm. Although relative
humidity will slowly recover after sunset, S/SW winds will remain
unusually elevated overnight, averaging 15-25 mph with higher
gusts. These nocturnal winds will have implications on any ongoing
fires.

Saturday...Strong S/SW winds will return once again, gusting 30-35
mph, strongest across the central and eastern fire weather zones.
A fire weather watch is in effect for all of SW KS Saturday
afternoon, but coverage of red flag criteria that will be observed
Saturday is uncertain. Winds will be strong across the eastern
zones, but relative humidity will remain above critical
thresholds, in the 20-30% range. Humidity will easily reach
criteria along the Colorado border, but here the winds will be
weaker, only 15-25 mph. Regardless of the specifics, unseasonably
warm temperatures, abundant dry grasses, and strong afternoon SW
winds will continue to elevate wildfire danger through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  37  72  46  80 /   0   0   0   0
GCK  37  73  42  79 /   0   0   0   0
EHA  33  74  43  78 /   0   0   0   0
LBL  35  73  44  80 /   0   0   0   0
HYS  38  70  45  76 /   0   0   0   0
P28  40  68  50  74 /   0   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ030-031-043>046-061>066-074>081-084>090.

Fire Weather Watch from Sunday afternoon through Sunday evening
for KSZ061-062-074-075-084-085.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Gerard
FIRE WEATHER...Turner
Hazardous weather outlook, Mar 3, 2:42 PM CST, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
242 PM CST Fri Mar 3 2017

KSZ030-031-043>046-061>066-074>081-084>090-042045-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
242 PM CST Fri Mar 3 2017 /142 PM MST Fri Mar 3 2017/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...This afternoon and tonight.

Day 1 Discussion
----------------
A Red Flag Warning is in effect for this afternoon. See the fire
weather message for further details.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------
A red flag watch has been issued for the entire forecast area
tomorrow afternoon. See the fire weather message for further
details. Significant to extreme fire danger continues through the
remainder of the weekend into next week.

Days 2-7 Hazards
----------------
* Saturday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Fire weather: Significant risk

* Wednesday
  - Fire weather: Elevated risk

* Thursday
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:30 AM CSTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more25 hr

Nearby

Red Flag Warnings in Kansas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.